MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS55
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol b10009704, as a result of warning letter cms# 617147.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record (dhr) review.A product sample was received for evaluation without its original packaging inside a ziploc bag.Sample was received in used conditions with its certificate of safe handling.Visual and functional testing were performed.Visual inspection was performed at a distance of 12 inches under normal lighting to received unit, in order to detect any damage on the cuff or airline.During the visual inspection, it was seen a small hole in the cuff and it was observed that the pilot balloon was cut and the valve was inside the pilot balloon.During the functional testing the samples was leak tested under water and during the test it was found the cuff was leaking.The root cause was related to manufacturing.As a preventive action production personnel were notified by quality engineer as awareness of the defect reported by the customer.
 
Event or Problem Description
It was reported that during pre-test the device cannula was found to be defective.No patient injury was reported.

Brand Name
BIVONA TUBES NEO/PED FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591610
Report Number3012307300-2022-23601
Device Sequence Number16678313
Product Code JOH
UDI-Device Identifier10351688518729
UDI-Public10351688518729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Model Number67PFSS55
Device Catalogue Number67PFSS55
Device Lot Number3654515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown